MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP 8HR L/XL 2CT; HOT OR COLD DISPOSABLE PACK.
Model Number ThermaCare HeatWraps - Lower Back & Hip
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Pain (1994); Superficial (First Degree) Burn (2685)
Date of Event 11/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause cannot be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports "redness, pain, and it looked like a burn on her back above the waist." the cause of the consumer noticing "redness, pain, and it looked like a burn on her back above the waist." is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a burn, red, and hot to touch; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On (b)(6) 2021, a spontaneous report from the united states was received via telephone regarding an (b)(6) female consumer who was using thermacare lower back & hip 8hr l/xl.Medical history was not reported.The consumer was a non-smoker.Concomitant products included unspecified vitamins and unspecified supplements.On (b)(6) 2021, the consumer topically applied a thermacare lower back & hip 8hr l/xl heat wrap on her back for 6 hours for an unspecified indication.After 6 hours she had redness, pain, and it looked like a burn on her back above the waist.On (b)(6) 2021, she went to her primary doctor and was told it was some kind of burn.For treatment she was given a prescription for 1% silver sulfadiazine cream.She had not used the product again.The consumer noted that the picture on front of the box showed the heat wrap being applied to skin and the back of the box reads to apply the heat wrap over clothing.She thought it was false advertising.As of 17-nov-2021, follow up attempts have been unsuccessful in establishing contact with the reporter to obtain additional information.

Brand Name
THERMACARE LOWER BACK & HIP 8HR L/XL 2CT
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
Manufacturer (Section G)
BRIDGES CONSUMER HEALTHCARE
1100 market street suite 600
chattanooga TN 37402
Manufacturer Contact
steve weisman
1100 market street suite 600
chattanooga, TN 37402
9738891600
MDR Report Key12975959
Report Number3007593958-2021-00046
Device Sequence Number20031106
Product Code IMD
UDI-Device Identifier00305733010037
UDI-Public00305733010037
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/01/2024
Device Model NumberThermaCare HeatWraps - Lower Back & Hip
Device Lot NumberGA0078
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2021
Initial Report FDA Received Date12/10/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexFemale
Patient Weight62 KG